Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 8, NWS Chicago, IL

July 30, 2009Boone County, McHenry County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 30, 2009, 4:20 PM CDT for Boone County, McHenry County, Illinois. It was in force for 31 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 4:20 PM CDT (21:20 UTC)
Expired
Jul 30, 2009, 4:51 PM CDT
In force
31 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Boone County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:22 PM CDTFUNNEL CLOUD2 N Capron, ILFUNNEL CLOUD DESCENDING. 1900 BLOCK HUNTER ROAD
Jul 30, 4:26 PM CDTTORNADO2 N Capron, ILCIRCULATION ON THE GROUND WITH DUST, 73 MPH WINDS. AT BOONE SCHOOL ROAD AND CAPRON ROAD
Jul 30, 4:28 PM CDTTORNADOCapron, ILTORANDO MOVING EAST. ROUTE 173 FLOODING OVER SHOULDER. 2 INCHES OF RAIN IN 30 MINUTES
Jul 30, 4:30 PM CDTTORNADOCapron, ILTREE DEBRIES IN AIR. HEAVY RAIN, NICKLE SIZE HAIL. 82 MPH WINDS E-SE COURSE AT CAPRON ROAD AND 173
Jul 30, 4:48 PM CDTTORNADOCapron, ILTORANDO MOVING EAST. ROUTE 173 FLOODING OVER SHOULDER. 2 INCHES OF RAIN IN 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 302120
TORLOT
ILC007-111-302215-
/O.NEW.KLOT.TO.W.0008.090730T2120Z-090730T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 515 PM CDT...

* AT 419 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM NEAR CAPRON...MOVING EAST AT 20
  MPH.

* THE TORNADO WILL BE NEAR...
  CAPRON BY 425 PM...
  HARVARD BY 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

&&

LAT...LON 4232 8852 4238 8883 4247 8883 4249 8853
TIME...MOT...LOC 2120Z 270DEG 19KT 4242 8879

$$

MARSILI
2 follow-up statements
000 
WWUS53 KLOT 302138
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 PM CDT THU JUL 30 2009

ILC007-302146-
/O.CAN.KLOT.TO.W.0008.000000T0000Z-090730T2215Z/
BOONE IL-
438 PM CDT THU JUL 30 2009

...THE TORNADO WARNING FOR NORTHEASTERN BOONE COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED AREA. THEREFORE...THE TORNADO WARNING FOR BOONE COUNTY HAS 
BEEN CANCELLED.

LAT...LON 4237 8869 4246 8869 4249 8853 4232 8852
TIME...MOT...LOC 2136Z 276DEG 16KT 4237 8863

$$

ILC111-302215-
/O.CON.KLOT.TO.W.0008.000000T0000Z-090730T2215Z/
MCHENRY IL-
438 PM CDT THU JUL 30 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN MCHENRY COUNTY...

AT 426 PM...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE NORTH 
SIDE OF CAPRON NEAR HUNTER ROAD AND CAPRON ROAD. THE TORNADO WAS 
LOCATED 2 MILES SOUTH OF HARVARD...MOVING EAST AT 20 MPH.

THE TORNADO WILL AFFECT RURAL PORTIONS OF WESTERN MCHENRY COUNTY 
THROUGH 500 PM CDT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4237 8869 4246 8869 4249 8853 4232 8852
TIME...MOT...LOC 2136Z 276DEG 16KT 4237 8863

$$

MARSILI
000 
WWUS53 KLOT 302151
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT THU JUL 30 2009

ILC111-302159-
/O.CAN.KLOT.TO.W.0008.000000T0000Z-090730T2215Z/
MCHENRY IL-
451 PM CDT THU JUL 30 2009

...THE TORNADO WARNING FOR NORTHWESTERN MCHENRY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO
LONGER POSES A SEVERE WEATHER THREAT FOR FAR NORTHWEST MCHENRY 
COUNTY. GUSTY WINDS AND SMALL HAIL WILL REMAIN POSSIBLE OVER THE 
NEXT HALF HOUR. 

A TORNADO WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL AND EASTERN 
MCHENRY COUNTY UNTIL 515 PM CDT.

LAT...LON 4237 8869 4246 8869 4249 8853 4232 8852
TIME...MOT...LOC 2149Z 276DEG 16KT 4236 8855

$$

MARSILI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:31 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 30, 3:31 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT THU JUL 30 2009

.DISCUSSION...
330 PM CDT

FOR THE NEAR TERM...MAIN CONCERN WILL FOCUS ON THE LINES OF
CONVECTION ALONG THE COLD FRONT AND ISOLD SHRA/TSRA OVER NRN IL
AHEAD OF THE FRONT IN THE WARM SECTOR.  EXPECT THE MAIN PCPN THREAT
TO BE DURG THE LATE AFTERNOON HOURS FOR THE NRN PORTIONS OF THE
CWA.  HOWEVER...CANNOT RULE OUT SOME LINGERING ISOLD SHRA/TSRA INTO
THE EARLY EVENING HOURS AS SOME MODEST INSTABILITY WILL STILL BE IN
PLACE UNTIL THE FRONT CAN PUSH THROUGH THE AREA.  LIMITED LOW LEVEL
MOISTURE AND ONLY WEAK SHEAR AND INSTABILITY SHOULD PREVENT ANY
DEVELOPING STORMS FROM GETTING TOO STRONG.  THE OVERNIGHT HOURS
SHOULD BE QUIET AS THE FRONT PUSHES SOUTH AND EAST OF THE CWA.

FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...SEE LITTLE
CHANGE FROM RECENT TRENDS IN THE OVERALL PATTERN.  THE LONG WAVE
PATTERN OVER NORTH AMERICA IS SHOWING LITTLE SIGN OF
PROGRESSION...BUT SOME AMPLIFICATION.  THE POLAR VORTEX WILL REMAIN
NEARLY STATIONARY OVER ERN CANADA WITH A BUILDING RIDGE OVER THE WRN
CONUS.  SO...FOR THE NEXT FEW DAYS...EXPECT TO SEE THE LOCAL AREA
REMAIN UNDER NWLY FLOW ALOFT...WITH A SERIES OF NORTHERN STREAM
SHORT WAVES DROPPING OUT OF S/CNTRL CANADA AND THROUGH THE UPPER
MIDWEST.  THE LATEST GUIDANCE...PARTICULARLY THE GFS...INDICATES A
SLIGHTLY SLOWER FRONTAL PASSAGE ASSOCIATED WITH THE NEXT NRN STREAM
SYSTEM...COINCIDENT WITH A SLIGHTLY STRONGER MID LEVEL SHORT WAVE.
THE SREF AND ECMWF TO SOME EXTENT AGREE WITH A SLOWER/MORE AMPLIFIED
SYSTEM...SO HAVE SLOWED DOWN THE FROPA AND INCREASED POPS TO LIKELY
FOR SATURDAY AFTERNOON.  HAVE ALSO HELD ON TO POPS LONGER INTO
SATURDAY EVENING AND NOT CLEARING THE FAR SERN PORTIONS OF THE CWA
UNTIL EARLY SUNDAY MORNING.

FOR THE LONGER TERM...SEE LITTLE CHANGE TO THE OVERALL PATTERN AND
WILL MAINTAIN THE IDEA OF PROGRESSION TO THE SENSIBLE WEATHER
FEATURES AS THE LONG WAVE PATTERN REMAINS FAIRLY STATIC.  AT THIS
POINT...SUNDAY IS LOOKING DRY AND THEN NEXT SYSTEM TO IMPACT THE
AREA IS SETTING UP FOR MONDAY.  THE GFS SFC PATTERN IS INDICATING A
LONGER PERIOD OF WARM ADVECTION AHEAD OF THE SYSTEM DROPPING OUT OF
THE NORTHERN PLAINS AND THE GUIDANCE IS TRENDING TOWARD SLIGHTLY
HIGHER TEMPERATURES FOR MONDAY.  HAVE INCREASED MAX TEMPS INTO THE
MIDDLE 80S FOR MONDAY...AND IF CLOUD COVER CAN BE HELD AT
BAY...WOULD NOT BE SURPRISED TO SEE SOME UPPER 80S.  THE LONGER TERM
GFS AND ECMWF FINALLY BEGIN TO SHOW SOME FLATTENING OF THE UPPER
LEVEL PATTERN...BUT NOT UNTIL THE VERY END OF THE FORECAST PERIOD.
BUT AT THAT TIME RANGE...NEXT THURSDAY OR FRIDAY...THE ECMWF AND GFS
BEGIN TO DIVERGE SIGNIFICANTLY ON THE TIMING OF MOVING THE
PERSISTENT CUT OFF LOW OVER THE ERN PACIFIC INTO THE PACIFIC
NORTHWEST.  THE GFS IS MUCH FASTER THAN THE ECMWF...AND GIVING THE
LACK OF PROGRESSION TO THE PATTERN...A SLOWER PROGRESSION TO THIS
FEATURE SEEMS THE MORE LIKELY SCENARIO.  SO WOULD NOT EXPECT TO SEE
AND SERIOUS SUMMER HEAT AND HUMIDITY ANY TIME SOON.

KREIN

&&

.AVIATION...

1800 UTC TAFS...MAIN AVIATION FORECAST CONCERN IN NEAR TERM IS
CONVECTIVE TRENDS THROUGH THIS AFTERNOON. WIND DIRECTION ALSO A
BIT OF A QUESTION GIVEN WEAK AND DIFFUSE SURFACE PRESSURE GRADIENT
ACROSS TERMINALS THIS AFTERNOON.

STRONG MID LEVEL SHORT WAVE ROTATING ACROSS UPPER MIDWEST TODAY PER
GOES VAPOR AND REGIONAL PROFILER PLOTS. POOL OF RELATIVELY COLD AIR
ALOFT RESULTING IN CONDITIONALLY UNSTABLE AIRMASS ACROSS
REGION...WITH LAPS/SPC RUC ANALYSIS INDICATING SBCAPES IN 500-1000
J/KG RANGE DEVELOPING ACROSS MS VALLEY OF EASTERN IA/WESTERN IL AS
OF 17Z. SFC ANALYSIS INDICATES WEAK LOW PRESSURE REFLECTION OF MID
LEVEL WAVE NOW OVER CENTRAL WI...WITH TRAILING TROUGH/FRONT ACROSS
EASTERN IA PRODUCING MOST ORGANIZED AREA OF LOW LEVEL CONVERGENCE.
THIS LEADING TO DEVELOPMENT OF SHOWERS ALONG/AHEAD OF FRONT WHICH
WILL LIKELY SPREAD INTO NORTHERN IL OVER THE NEXT SEVERAL HOURS AS
SYSTEM PROPAGATES TO THE EAST. CLOSER TO HOME...SOUTHERN PORTIONS OF
FORECAST AREA SOUTH OF TERMINALS HAS BEEN SUNNY FOR MUCH OF THE LATE
MORNING HOURS AND ALSO SEEING SOME SOLID CU GROWTH WHERE HEATING HAS
BEEN STRONGER...THOUGH SFC DEW POINT TEMPS ALSO LOWER AWAY FROM
STRONGER MOISTURE POOLING/CONVERGENCE IN VICINITY OF FRONT. THUS
TCU/SHOWERS MAY DEVELOP FROM KVYS/KCO9 NORTHEAST INTO CHICAGO
TERMINALS IN THE NEXT COUPLE OF HOURS. OVERALL...THREAT OF SCATTERED
RW SHOULD LINGER ACROSS THE AREA THROUGH EARLY EVENING BEFORE
PASSAGE OF TROUGH AND LOSS OF DIURNAL INSTABILITY WILL ALLOW PRECIP
TO DIMINISH. HAVE LEFT AT SHRA FOR NOW GIVEN RELATIVELY WEAK LAPSE
RATES THOUGH MAY SEE ISOLATED TS LATER THIS AFTERNOON.

AS FOR WINDS...SYNOPTIC GRADIENT HAS BEEN GENERALLY SOUTHWEST
THROUGH THE MORNING AHEAD OF SFC TROUGH/FRONT TO THE WEST. GRADIENT
WEAKENING IN VICINITY OF APPROACHING FRONT HOWEVER...WITH WINDS
VARYING FROM 190-280 DEG LAST HOUR OR TWO. WINDS SHOULD REMAIN SOME
FORM OF SOUTHWEST OR WEST/SOUTHWEST THROUGH THE AFTERNOON...
GENERALLY 10 KNOTS OR LESS. TROUGH/FRONT PASSAGE THIS EVENING SHOULD
ALLOW SHIFT TO 280-300 DEG. THIS WILL CONTINUE FRI MORNING UNTIL
RIDGE AXIS PASSES...ALLOWING A MORE WSW WIND IN THE AFTERNOON.
APPEARS THERE WILL BE JUST ENOUGH OF A WESTERLY COMPONENT TO KEEP
LAKE BREEZE EAST OF TERMINALS FRI AFTERNOON.

RATZER

&&

.MARINE...
233 PM CDT

WEAK LOW PRESSURE MOVING ACROSS THE LAKE THIS EVENING WILL TRAIL
WEAK COLD FRONT WHICH WILL SHIFT WINDS TO THE NORTHWEST LATER
TONIGHT AND FRIDAY. WEAK RIDGING WILL THEN MOVE ACROSS THE LAKE
FRIDAY AFTERNOON...WHILE ANOTHER LOW DEVELOPS OVER THE UPPER
MIDWEST. THIS LOW WILL SLOWLY DEEPEN AS IT MOVES NORTHEAST INTO
ONTARIO FRIDAY NIGHT AND SATURDAY...RESULTING IN THE SURFACE
PRESSURE GRADIENT TIGHTENING ACROSS LAKE MICHIGAN AND INCREASING
SOUTH/SOUTHWEST WINDS INTO 15-25 KNOT RANGE. THIS LOW WILL MOVE
ACROSS JAMES BAY AND TRAIL ANOTHER WEAK COLD FRONT ACROSS THE AREA
LATE SATURDAY...WITH WINDS SHIFTING TO THE WEST AND DIMINISHING
BELOW 20 KNOTS. ANOTHER LOW WILL DEVELOP ACROSS THE UPPER MIDWEST
SUNDAY...THOUGH THIS ONE WILL SLOWLY FILL AS IT MOVES TOWARD THE
WESTERN LAKES EARLY NEXT WEEK.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 30, 3:58 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT THU JUL 30 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
312100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
358 PM CDT THU JUL 30 2009 /458 PM EDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTHERN
 ILLINOIS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MOST
 CONCENTRATED THUNDERSTORM ACTIVITY WILL BE CONFINED TO LOCATIONS
 NORTH OF INTERSTATE 80. ISOLATED THUNDERSTORMS ARE POSSIBLE
 THROUGH EARLY EVENING OVER PORTIONS OF THE OUTLOOK AREA SOUTH OF
 INTERSTATE 80.

  DISCUSSION:

 AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE REGION
 BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. WITH LIMITED
 MOISTURE AVAILABLE...MODEST INSTABILITY AND PERSISTENT CLOUD
 COVER...THUNDERSTORMS ARE LIKELY TO BE SCATTERED OR IN SHORT
 LINES AND NOT REACH SEVERE LEVELS. SOME OF THE STRONGER STORMS
 MAY BE ACCOMPANIED BY SMALL HAIL...BRIEF HEAVY RAINS AND FREQUENT
 LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING THROUGH
EARLY SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-312100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
358 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-312100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
358 PM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING.  THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:33 PM CDTTornado WarningLOTMcHenry42 min
Jul 30, 5:12 PM CDTSevere Thunderstorm WarningLOTLake, McHenry51 min
Jul 30, 5:30 PM CDTSpecial Marine WarningLOT45 min

Nearby

Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.